Zostavax User Reviews

Zostavax - User Reviews

Zostavax User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Zostavax sorted by most helpful. Patient Discussions FAQs


Comment from: utfan, 75 or over Female on Treatment for less than 1 month (Patient) Published: September 24

Painless injection. No affects after several hours after the injection.

Comment from: dlrand, 55-64 Female on Treatment for less than 1 month (Patient) Published: February 19

On 2/10/08 I received the Zostavax shot. On 2/14/08 I had a large burning rash on my back. I immediately went to the Doctor who diagnosed my condition as "Shingles" obviously caused by the vaccine! Merck does NOT tell the doctors or patients that is is possible (I'm the proof) to get Shingles from their vaccine. My Doctor has prescribed Valtrex for 7 days to attenuate this virus. Now I'm ill, out two visits to the doctor, plus $180 for the Zostavax, and the cost of Valtrex (which costs $10/pill). I notified Merck's "Adverse Experience" hotline @ 800-444-2080 and told them of my experience. They told me that they never saw this occur (I don't believe them). I requested that they notify all doctors and include in all their advertising that it is possible to get Shingles (even if it is a small chance) from their vaccine. I also asked them to cover my expenses. Their comment back to me is: "do you want me to transfer you to our legal department?). Do not take this drug unless you want to gamble with your health!

Related Reading: Zostavax | rash | Shingles

Comment from: Lilabelle , 65-74 on Treatment for less than 1 month (Patient) Published: December 07

One day after having the vaccine, my knees swelled and hurt very badly. I had a double knee replacement about 5 years ago. I have seen my doctor's and they haven't had many answers for me, I am know taking Benedryl and Perks for the pain. The do beleive it is a allergic reaction from the vaccine but there isn't much to do about it. Eventually it will go away.

Comment from: Miss Vicki, 65-74 on Treatment for less than 1 month (Patient) Published: April 27

I had the vaccine 4/23/08. By the evening of 4/24/08 I had a rash on my back and stomach. Also, in places like under the band of my bra, I have extreme redness that feels like a sunburn. This redness is also between the cheeks of my buttocks. I contacted my doctor and she just has me taking Benadryl pills and using Benadryl cream for the itching. My husband took the vaccine the same day and has had none of these symptons.

Related Reading: sunburn | Benadryl | itching

Comment from: ccurryjr, 65-74 Female on Treatment for 1-6 months (Patient) Published: February 04

Had the shot in December 2007 it is now Feb. 2008 and I am getting a rash on my back but not bad yet if it is shingles I will be calling my doctor soon if it persists

Comment from: JuJu, 65-74 on Treatment for 2-5 years (Patient) Published: October 24

I've had shingles 4 times since 1988- two severe cases and two mild cases. Since taking the vaccine 2 yrs ago- no shingles!

Comment from: Ann Miller, 65-74 (Patient) Published: February 06

My doctor recommended that I get the vaccine in June 2009, as I am 67 and have had chickenpox. I had an extremely unpleasant time for two weeks after the shot, with flu like symptoms, raised hot red area the size of a large hand on my arm, with a great deal of pain. I have had THREE short occurrences of shingles since the shot, and none before. I feel like a guinea pig. I had no idea until I read these reviews that the vaccine was a new thing, virtually in its testing period. I feel that extra virus has been introduced into my system. I am very suspicious and unhappy with my doctor's recommendation.

Related Reading: chickenpox | flu

Comment from: Mark, 55-64 Female on Treatment for less than 1 month Published: February 01

24 hrs after receiving injection I became weak and my gut began to ache like the flu. After two days I experienced significant knee joint pain in my right knee, and some in my left that required 600 mg Ibuprofen, ice, and a knee brace to knock the pain down. My guts continue to ache and I am very tired four days after the shot. A friend of mine got the shot and she was experiencing flu-like sysmptoms and exhaustion for ten days. Folks, Merck does not even have a place on their website to acknoledge problems. It is about the money - at a 50% success rate, this drug should not have been released. I personally beleive the large drug companies are now skewing the results of their testing to favor the drug. To receive this vacine is the equivalent to getting shingles, but you get shingles for free, and this cost $218.00.

Related Reading: Ibuprofen


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD